Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 217, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 3:59 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 30, 2018, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:00 PM CDT | TSTM WND DMG | Tulsa, OK | POWER LINES DOWN ACROSS NORTHERN PORTION OF CITY OF TULSA |
| Jul 30, 4:03 PM CDT | TSTM WND GST 59 | Tulsa International Air, OK | |
| Jul 30, 4:20 PM CDT | TSTM WND GST 0 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
| Jul 30, 4:20 PM CDT | TSTM WND GST 60 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WUUS54 KTSA 302059
SVRTSA
OKC131-143-145-302145-
/O.NEW.KTSA.SV.W.0217.180730T2059Z-180730T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
359 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Wagoner County in northeastern Oklahoma...
East central Tulsa County in northeastern Oklahoma...
* Until 445 PM CDT.
* At 359 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Verdigris to 3 miles southeast of
Tulsa, moving southeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Wagoner... Owasso...
Bixby... Coweta...
Catoosa... Verdigris...
Inola... Porter...
Tullahassee... Tulsa International Airport...
Oneta... Redbird...
Choska...
This includes Interstate 44 between mile markers 221 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
3579 9555 3577 9558 3582 9564 3584 9564
3586 9565 3586 9568 3611 9602 3631 9578
TIME...MOT...LOC 2059Z 310DEG 39KT 3625 9575 3610 9587
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
279
WWUS54 KTSA 302134
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
434 PM CDT MON JUL 30 2018
OKC131-143-302144-
/O.CAN.KTSA.SV.W.0217.000000T0000Z-180730T2145Z/
Rogers OK-Tulsa OK-
434 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
3579 9555 3577 9558 3582 9564 3584 9564
3586 9565 3586 9568 3593 9576 3608 9555
3607 9551
TIME...MOT...LOC 2134Z 317DEG 38KT 3598 9541 3585 9560
$$
OKC145-302145-
/O.CON.KTSA.SV.W.0217.000000T0000Z-180730T2145Z/
Wagoner OK-
434 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL WAGONER COUNTY...
At 434 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Wagoner to 4 miles west of
Porter, moving southeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Wagoner... Coweta...
Porter... Tullahassee...
Redbird... Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3592 9531 3580 9544 3580 9548 3579 9552
3579 9555 3577 9558 3582 9564 3584 9564
3586 9565 3586 9568 3593 9576 3608 9555
3607 9551
TIME...MOT...LOC 2134Z 317DEG 38KT 3598 9541 3585 9560
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 257 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 257 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread thunderstorms continue to spread across into northeast Oklahoma with locally damaging winds possible. The strongest storms were located near the Oklahoma Kansas state line and moving east and southeast. Storms will continue to spread eastward through the afternoon with a risk of severe weather across much of northeast Oklahoma, and possibly into far northwest Arkansas before the storms weaken by early evening. Locally heavy rainfall will also be likely across northeast Oklahoma with localized flooding possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 2:27 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT MON JUL 30 2018 OKZ054-302000- Osage OK- 227 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of Grainola, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... Bigheart... Pearsonia... LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672 TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
Local storm report, Jul 30, 3:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST RAMONA 36.53N 95.92W
07/30/2018 E75 MPH WASHINGTON OK TRAINED SPOTTER
&&
RJSSpecial weather statement, Jul 30, 3:46 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT MON JUL 30 2018
OKZ059-064-302130-
Pawnee OK-Creek OK-
346 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND SOUTH
CENTRAL PAWNEE COUNTIES UNTIL 430 PM CDT...
At 346 PM CDT, a strong thunderstorm was located near Jennings,
moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Terlton...
Silver City...
LAT...LON 3621 9642 3612 9630 3608 9630 3608 9623
3605 9619 3592 9661 3595 9662 3616 9662
3616 9665
TIME...MOT...LOC 2046Z 302DEG 28KT 3614 9657Local storm report, Jul 30, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST SPERRY 36.30N 95.99W
07/30/2018 E60 MPH TULSA OK AMATEUR RADIO
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.